Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2003, 8:47 PM EDT for Nash County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2003, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 7, 2003, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 080050
FFWRAH
NCC127-080300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SAT JUN 7 2003
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 847 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* SHOWERS AND THUNDERSTORMS ARE TRAINING OVER NASH COUNTY.
SHOWERS AND THUDERSTORMS WILL CONTINUE TO MOVE NORTHEAST
ACROSS MUCH OF NASH COUNTY THROUGH 1100 PM. ADDITIONAL ACTIVITY
OVER WAKE COUNTY WILL SHIFT OVER NASH COUNTY AS WELL. RAINFALL
AMOUNTS OF 1.5 TO 2.5 INCHES HAVE OCCURRED ACROSS THE
COUNTY SINCE 600 PM. THE MOST IN AN AREA FROM NASHVILLE TO NEAR
ROCKY MOUNT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY
THROUGH 1100 PM.
$$
LAT...LON 3617 7793 3614 7776 3602 7776 3584 7784
3580 7801 3580 7822 3617 7802
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 8:20 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 7, 8:20 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE RALEIGH NC 820 PM EDT SAT JUN 7 2003 ...HEAVY RAIN THREAT SHIFTING TO THE EASTERN PIEDMONT... AND COASTAL PLAIN... A QUICK STATEMENT AND UPDATE HAVE BEEN SENT TO CANCEL FLOOD WATCH FOR THE WESTERN PIEDMONT. THETA-E RIDGE WILL CONTINUE TO SHIFT EASTWARD DURING THE EVENING HOURS. VERY HEAVY SHOWERS NOW DEVELOPING FROM MOORE COUNTY AROUND ROBBINS NE THROUGH SANFORD IN LEE COUNTY... RALEIGH IN WAKE COUNTY... THROUGH NASHVILLE AND ROCKY MOUNT IN NASH COUNTY. FFMP SHOWING RAINFALL RATES INCREASING TO OVER 2.25 INCHES/HOUR. THE GOOD NEWS IS THAT THIS HEAVY RAIN IS DEVELOPING OVER AREAS THAT HAVE SEEN THE LEAST STORM TOTALS FROM THIS AND THE PRIOR EVENT OF EARLY LAST WEEK. HOWEVER... THE TRAINING OF THE CELLS FROM MOORE COUNTY THROUGH NASH COUNTY WILL HAVE TO BE MONITORED CLOSELY. STREET FLOODING IN THE URBAN AREAS WILL BE A GIVEN... ESPECIALLY IN RALEIGH. WE WILL COVER THIS IN SPECIAL STATEMENTS. THE CATEGORICAL POP WILL BE EXTENDED THROUGH THE NIGHT EAST WITH POP DIMINISHING TO LOW CHANCE WHERE THE FLOOD WATCH HAS BEEN CANCELLED OVER THE WESTERN PIEDMONT. WITH THE ACTUAL DRY LINE OR WIND SHIFT LINE STILL OVER KY/TN ... MORE ACTIVE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY. .RAH...NONE. BADGETT
Hazardous weather outlook, Jun 7, 6:38 AM EDT, 14 hours 9 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-081005- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 638 AM EDT SAT JUN 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY ...A FLOOD WATCH FOR WESTERN NORTH CAROLINA... PARTS OF WESTERN NORTH CAROLINA RECEIVED ONE TO ONE AND A HALF INCHES OF RAIN OVERNIGHT. THERE IS THE POTENTIAL FOR AN ADDITIONAL ONE TO TWO INCHES OF RAIN IN THIS AREA BEFORE SUNSET TODAY. LITTLE TO NO THUNDERSTORM ACTIVITY IS FORECAST...HOWEVER MODERATE TO BRIEFLY HEAVY RAINS ARE LIKELY AT LEAST THROUGH THE MORNING HOURS. THE THREAT FOR HEAVY RAINS WILL LESSEN AND SHIFT EASTWARD DURING THE DAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER REPORTS OF FLOODING OR ACCURATE RAINFALL REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 3:04 PM EDT, 5 hours 43 minutes before
NCZ010-011-026-027-041-042-077-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT SAT JUN 7 2003 A AREA OF HEAVY RAIN... UPWARDS OF HALF AN INCH PER HOUR WILL MOVE THROUGH THE TRIANGLE AND ON TO THE NORTHEAST ACROSS AREAS THAT HAVE ALREADY RECEIVED HALF AN INCH OF RAIN TODAY. THESE HEAVIER RAINS WILL AFFECT RALEIGH... LILLINGTON AND LOUISBURG PRIOR TO 3:15 PM. THESE RAINS WILL MOVE TO AFFECT ROANOKE RAPIDS... SPRING HOPE... HENDERSON... AND WARRENTON PRIOR TO 4 PM. WINDS WILL CONTINUE TO GUST AROUND 20 MPH FROM THE SOUTHWEST THROUGH 5 PM. IF YOU SEE FLOODING OCCURRING LET YOUR LOCAL EMERGENCY MANAGEMENT OFFICIALS KNOW THIS VALUABLE INFORMATION. IF DRIVING AND SEE A FLOODED ROADWAY... STOP... BACKUP... GO A DIFFERENT AND SAFE ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 7, 6:03 PM EDT, 2 hours 44 minutes before
NCZ011-027-028-042-043-072300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 603 PM EDT SAT JUN 7 2003 ...FAST MOVING SHOWERS ARE PRODUCING STRONG WINDS OVER THE NORTHERN COASTAL PLAIN... FAST MOVING SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL BE MOVING NORTHEAST AROUND 40 MPH JUST EAST OF THE INTERSTATE 95 CORRIDOR THROUGH AROUND 700 PM. THIS INCLUDES AREAS NORTH OF SMITHFIELD INCLUDING WILSON... TARBORO...ROCKY MOUNT...AND SCOTLAND NECK. THE RAIN WILL BE MOVING OUT OF THE SMITHFIELD AREA BY 620 PM...AND OUT OF WILSON SHORTLY AFTER 630 PM. WIND GUSTS TO 50 MPH MAY ACCOMPANY SOME OF THESE SHOWERS AND STORMS...POSSIBLY PRODUCING SOME WIND DAMAGE. TREES...POWER LINES AND UNSECURED OUTDOOR ITEMS FACE THE GREATEST RISK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:20 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.